Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 38, NWS Boston/Norton, MA

July 27, 2018Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2018, 7:01 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2018, 7:01 PM EDT (23:01 UTC)
Expired
Jul 27, 2018, 7:45 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:23 PM EDTTSTM WND DMGFitchburg, MALARGE TREE DOWN BLOCKING ROAD ON PERSHING STREET AT LEROY STREET.
Jul 27, 7:25 PM EDTTSTM WND DMGFitchburg, MATREE DOWN ACROSS ROAD IN PEARL HILL STATE PARK CAMPGROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:31 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

061 
WUUS51 KBOX 272301
SVRBOX
MAC017-027-272345-
/O.NEW.KBOX.SV.W.0038.180727T2301Z-180727T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
701 PM EDT FRI JUL 27 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  North central Worcester County in central Massachusetts...
  Northwestern Middlesex County in northeastern Massachusetts...

* Until 745 PM EDT.

* At 701 PM EDT, a severe thunderstorm was located near Westminster,
  or 8 miles southwest of Fitchburg, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Leominster, Fitchburg, Chelmsford, Westford, Gardner, Pepperell,
  Tyngsborough, Groton, Winchendon, Lunenburg, Townsend, Templeton,
  Ayer, Westminster, Shirley, Ashburnham, Hubbardston, Princeton,
  Dunstable and Ashby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4270 7151 4262 7139 4244 7204 4258 7213
      4271 7198
TIME...MOT...LOC 2301Z 244DEG 25KT 4253 7196 

HAIL...0.75IN
WIND...60MPH
 
$$

md
2 follow-up statements
316 
WWUS51 KBOX 272333
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
733 PM EDT FRI JUL 27 2018

MAC017-027-272345-
/O.CON.KBOX.SV.W.0038.000000T0000Z-180727T2345Z/
Worcester MA-Middlesex MA-
733 PM EDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL WORCESTER AND NORTHWESTERN MIDDLESEX COUNTIES...

At 732 PM EDT, a severe thunderstorm was located over Townsend, or
near Fitchburg, moving northeast at 30 mph.

HAZARD...70 mph wind gusts and penny size hail.  Very strong winds 
         are possible.  Along with a low risk for a tornado.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes and outbuildings.

Locations impacted include...
Leominster, Fitchburg, Chelmsford, Westford, Gardner, Pepperell,
Tyngsborough, Groton, Winchendon, Lunenburg, Townsend, Ayer,
Westminster, Shirley, Ashburnham, Princeton, Dunstable and Ashby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4270 7151 4262 7139 4249 7186 4262 7207
      4271 7198
TIME...MOT...LOC 2332Z 244DEG 25KT 4263 7169 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

md
836 
WWUS51 KBOX 272343
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
743 PM EDT FRI JUL 27 2018

MAC017-027-272353-
/O.EXP.KBOX.SV.W.0038.000000T0000Z-180727T2345Z/
Worcester MA-Middlesex MA-
743 PM EDT FRI JUL 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER AND
NORTHWESTERN MIDDLESEX COUNTIES WILL EXPIRE AT 745 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Massachusetts.

LAT...LON 4270 7151 4262 7139 4249 7186 4262 7207
      4271 7198
TIME...MOT...LOC 2343Z 244DEG 25KT 4266 7160 

$$

md

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:46 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 27, 4:46 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
446 PM EDT Fri Jul 27 2018

.SYNOPSIS...
Scattered showers and a few strong thunderstorms are expected
this afternoon and early evening across western MA and northwest
CT as a prefrontal trough approaches. Another round of showers
and thunderstorms is possible Saturday, especially in eastern MA
and RI, as a cold front slowly crosses the region. Behind the
front much lower humidity Sunday and Monday along with
seasonably warm temperatures. Summer heat and humidity arrives
mid to late week along with typical summertime scattered
thunderstorms, although many dry periods as well.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

355 PM update...

     Severe Thunderstorm Watch remains in effect for western and
central MA and Hartford County in northern CT until 10 PM...

A pre-frontal trough has triggered showers and scattered strong
thunderstorms, which were continuing in western MA and
northwest CT late this afternoon. A second area may move into
those regions from the southwest this evening. Still some
potential for isolated severe wind gusts or hail in the
strongest storms. Will need to watch for isolated flash flood
potential, too, especially if the storms back-build or if the
second batch hits places that already had storms.

The thunderstorms will attempt to move east across eastern MA
and RI later this evening, but it will encounter dry air aloft,
which will cause weakening to just scattered to widely scattered
showers.

Overnight, there are subtle signs in the high resolution models
that there could be a flare-up of some showers or a thunderstorm
in southeast MA around 3 AM as 925 mb winds increase to 20 kt
and shift to the west, which may be indicative of the passage of
the weak pre-frontal trough.

Expecting low cloudiness and fog to redevelop along the south
coast of RI and MA, then spreading northward and affecting most
of RI and eastern MA late. Lows in the upper 60s and lower 70s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

Saturday...

As an upper trough approaches the northeast states on Saturday,
wind fields aloft increase significantly. A surface cold front
will be approaching the warm and unstable air mass. Surface
based CAPE will again reach 2500-3500 J/kg in central and
eastern sections by early afternoon with temperatures climbing
to the mid 80s and high dewpoints. All of those factors are
favorable for the development of scattered strong thunderstorms
once again. The one unfavorable factor, however, will be that
many models show dry air working its way into the western half
of southern New England in the afternoon. So, our thinking is
that eastern MA, northeast CT, and RI will have the greatest
risk for the strongest convection, with isolated damaging wind
gusts possible. Other showers and thunderstorms are possible in
western MA and the rest of northern CT, but may be lower topped
due to the influx of drier air. That said, the SPC SREF
supercell parameter forecasts are highest in western sections,
which is closest to their Marginal Risk outlook for severe
convection.

Upshot is that scattered strong storms are possible again.
Have 40-50 percent PoPs.

Saturday night...

The cold front finally pushes its way through the area and off
the coast. This will begin to usher in lower dewpoint air and
allow overnight lows to reach the lower 60s in western MA and
mid to upper 60s elsewhere. There will still be cloudiness
around in the evening with patchy fog on the southeast coast,
but skies should clear across the entire region toward daybreak
Sunday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

Updated 445 pm...

Highlights...

* Much lower humidity Sun and Mon along with dry weather
* Return to summer heat and humidity mid to late next week

Synoptic Overview...

Good agreement among both 12z ensembles (GEFS & ECENS) and
deterministic guidance on northeast mean mid level trough over the
region Sunday and Monday, keeping the warm/humid airmass offshore
associated with the subtropical ridge. However beginning around Tue
the subtropical ridge in the western Atlantic builds into southern
New England yielding a return to summer heat and humidity Wed, Thu
and Fri. Meanwhile new northern stream jet energy dives into the
Great lakes, but with the subtropical ridge along the east coast
remaining stout, all guidance indicates this trough becomes sheared
and lifts out to the northeast. Thus any approaching frontal
boundaries from the west likely weaken or washout before reaching
southern New England. Therefore warm and humid conditions likely Wed
thur Fri with greatest risk for convection being across western New
England, closer to forcing and deep layer shear associated with
trough lifting thru the eastern Great Lakes into NYS.

Temperatures...

Behind departing cold front Sat night much drier/less humid post
frontal airmass overspreads the region Sun into Monday. Two real
nice looking days for late July with seasonably warm temperatures
combined with comfortable humidity. Tuesday is likely the transition
day as a warm front approaches from the southwest. By Wed low
pressure tracking across eastern Great Lakes with warm sector
airmass overspreading southern New England. Ensembles and
deterministic guidance advected +18C air at 850 mb across our region
Wed and Thu along with dew pts in the low 70s. Thus summer heat and
humidity return.

Precipitation...

Post frontal airmass will support dry weather here Sunday and
Monday. Chance of scattered showers and T-storms sometime Tue/Tue
night with approaching warm front. Then warm sector airmass
overspreads the region Wed thru Fri with frontal boundaries likely
weakening or washing out before reaching southern New England given
stout east coast Subtropical ridge and shearing trough over the
Great Lakes. Thus highest probability for scattered showers and
Thunderstorms Wed thru Fri will be across western MA/CT with lower
probabilities eastward into RI and eastern MA.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...Moderate confidence.

355 PM update...

VFR through the evening, except for scattered strong
thunderstorms mainly west of a KFIT-KORH-KIJD line. A few may
produce severe wind gusts, hail, and IFR visibilities.

Tonight...IFR in low clouds and fog will redevelop in southern
RI and southeast MA...possibly spreading farther to the
northwest.

Saturday...Becoming VFR by mid-morning. However, scattered
strong thunderstorms will again be accompanied by brief IFR
visibilities in heavy rain. Strong gusty winds possible in any
storms.

Saturday night...Scattered showers/tstms quickly diminishing.
Otherwise mainly VFR except for some MVFR/IFR possible in
southeast MA. Becoming VFR throughout the area by daybreak
Sunday.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Sunday through Wednesday/...

Sunday through Monday Night: VFR.

Tuesday: Mainly VFR, with local MVFR possible. Slight chance
SHRA, slight chance TSRA.

Tuesday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, chance TSRA.

Wednesday: MVFR/IFR conditions possible. Breezy. Chance SHRA,
chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...

Small Craft Advisories remain posted tonight, mainly for rough
seas, which will slowly subside overnight. Areas of dense fog
expected on the south coast overnight. Scattered showers and
thunderstorms possible, mainly late tonight and again on
Saturday into Saturday evening.

Seas may build back to 5 to 6 feet over the southern waters
Saturday night, so Small Craft Advisories might need to be
reissued again for that time frame.

Outlook /Sunday through Wednesday/...

Sunday through Sunday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.

Monday through Tuesday: Winds less than 25 kt.

Tuesday Night: Winds less than 25 kt. Slight chance of rain
showers, slight chance of thunderstorms.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, slight chance of
thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ235-237-
     250.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ254>256.

&&

SYNOPSIS...Nocera/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...Nocera
AVIATION...Nocera/GAF
MARINE...Nocera/GAF
Hazardous weather outlook, Jul 27, 4:57 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
457 PM EDT Fri Jul 27 2018

CTZ002-MAZ002>004-008>012-282100-
Hartford CT-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
457 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms are again possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ003-004-MAZ005>007-013>024-026-RIZ001>008-282100-
Tolland CT-Windham CT-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
457 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for northern Connecticut, eastern
Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms are again possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday

ANZ230>237-250-251-254>256-282100-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
457 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms are again possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 27, 4:48 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
448 PM EDT FRI JUL 27 2018

MAZ003-004-272115-
Northern Worcester MA-Eastern Franklin MA-
448 PM EDT FRI JUL 27 2018

...STRONG THUNDERSTORM...

At 448 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warwick, or near Orange, moving northeast at 25 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Orange, Athol, Winchendon, Northfield, Fitzwilliam, Bernardston,
Erving, Gill, Royalston, New Salem, Wendell, Warwick and Rindge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4272 7240 4272 7203 4271 7203 4252 7238
      4270 7258 4273 7253
TIME...MOT...LOC 2048Z 230DEG 22KT 4265 7239

md
Local storm report, Jul 27, 5:28 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
528 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     CHARLEMONT              42.63N  72.88W
07/27/2018                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON AVERY BROOK ROAD

&&

EVENT NUMBER BOX1804223

KAB
Local storm report, Jul 27, 5:46 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
546 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     PLAINFIELD              42.52N  72.92W
07/27/2018                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON PROSPECT STREET

&&

EVENT NUMBER BOX1804224

KAB
Special weather statement, Jul 27, 6:17 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
617 PM EDT FRI JUL 27 2018

MAZ003-004-010-272300-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
617 PM EDT FRI JUL 27 2018

...STRONG THUNDERSTORM...

At 616 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Salem, or 10 miles east of Amherst, moving northeast at 20 mph.

Winds in excess of 40 mph will accompany this storm along with a
risk for minor flooding.

Locations impacted include...
Orange, Athol, Ware, Templeton, Barre, Hubbardston, Hardwick,
Shutesbury, Phillipston, Pelham, Royalston, Petersham, New Salem and
Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4229 7229 4241 7247 4271 7223 4252 7201
TIME...MOT...LOC 2216Z 212DEG 16KT 4239 7231

md
Special weather statement, Jul 27, 6:51 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
651 PM EDT FRI JUL 27 2018

MAZ004-026-272330-
Northwest Middlesex County MA-Northern Worcester MA-
651 PM EDT FRI JUL 27 2018

...STRONG THUNDERSTORM...

At 650 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hubbardston, or 13 miles southeast of Orange, moving northeast at 35
mph.

Pea size hail and wind gusts up to 50 mph will accompany this storm.
Heavy rain with localized flooding also possible.

Locations impacted include...
Leominster, Fitchburg, Gardner, Athol, Pepperell, Groton, Winchendon,
Lunenburg, Townsend, Templeton, Westminster, Shirley, Ashburnham,
Barre, Hubbardston, Princeton, Ashby, Phillipston, Petersham and
Rindge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4271 7190 4270 7155 4268 7156 4267 7154
      4265 7154 4264 7152 4240 7214 4258 7222
      4272 7196
TIME...MOT...LOC 2250Z 235DEG 40KT 4251 7206

md
Special weather statement, Jul 27, 6:57 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
657 PM EDT FRI JUL 27 2018

MAZ002-008-009-272345-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
657 PM EDT FRI JUL 27 2018

...LINE OF STRONG THUNDERSTORMS...

At 657 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Windsor to near Becket to near
Sheffield. Movement was northeast at 25 mph.

Winds in excess of 40 mph will accompany these storms.

Locations impacted include...
Huntington, Buckland, Conway, Shelburne, Ashfield, Colrain, Chester,
Charlemont, Blandford, Chesterfield, Worthington, Goshen, Cummington,
Heath, Plainfield, Middlefield, Rowe, Hawley and East Windsor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4239 7305 4238 7301 4263 7296 4274 7282
      4274 7277 4257 7272 4221 7292 4218 7302
      4231 7300 4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2257Z 218DEG 21KT 4246 7304 4229 7309 4215 7325

md

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:35 PM EDTSpecial Weather StatementBOXHampden25 min
Jul 27, 3:58 PM EDTSpecial Weather StatementBOXHampshire32 min
Jul 27, 4:07 PM EDTSpecial Weather StatementBOXFranklin23 min
Jul 27, 4:09 PM EDTSmall Craft AdvisoryBOX6 hr
Jul 27, 4:12 PM EDTSpecial Weather StatementBOXFranklin33 min
Jul 27, 4:37 PM EDTSpecial Weather StatementBOXFranklin23 min
Jul 27, 4:43 PM EDTSevere Thunderstorm WarningBOXFranklin32 min
Jul 27, 4:48 PM EDTSpecial Weather StatementBOXFranklin27 min
Jul 27, 6:17 PM EDTSpecial Weather StatementBOXFranklin43 min
Jul 27, 6:51 PM EDTSpecial Weather StatementBOXWorcester39 min
Jul 27, 6:57 PM EDTSpecial Weather StatementBOXHampshire48 min
Jul 27, 7:11 PM EDTSpecial Weather StatementBOXHampden, Hampshire64 min
Jul 27, 7:42 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire48 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.